High Wind, Dallam
- When
- February 23, 6:00 AM CST to 6:00 PM CST
- Where
- Dallam forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
As a developing low pressure system moved northeast across the northwestern Panhandles during the daylight hours of the 23rd, the TX Panhandle was dry slotted with strong sustained winds above 40 MPH for all of the TX Panhandle with a few locations reaching 60 MPH gusts.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
As a developing low pressure system moved northeast across the northwestern Panhandles during the daylight hours of the 23rd, the TX Panhandle was dry slotted with strong sustained winds above 40 MPH for all of the TX Panhandle with a few locations reaching 60 MPH gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 23, 5:31 AM CST, 29 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
531 AM CST Sat Feb 23 2019
.AVIATION...12Z TAFS...
Main aviation concerns with this TAF issuance are the continued
IFR/LIFR ceilings and blowing snow potential at GUY later this
morning. IFR/LIFR ceilings should clear out of AMA in short order
this morning. DHT is a bit more complex, as brief relief may occur
but clouds from the wrap around region of a low pressure to the
northeast should keep them MVFR most of the morning. GUY looks to
remain in IFR/LIFR ceilings through this afternoon, with a period
around midday seeing quarter mile visibilities and blowing snow.
Very strong - with gusts perhaps reaching 50 knots - west and
northwest winds are expected at all terminals by late morning.
Expect these to subside by this evening. Skies go clear after
sunset and aviation concerns lessen considerably for the latter
parts of the TAF period.
Ferguson
&&
.PREV DISCUSSION... /Issued 510 AM CST Sat Feb 23 2019/
DISCUSSION...
In the immediate short term, will allow Dense Fog Advisory to
expire on schedule at 6 AM this morning for ern half of the TX
Panhandle as vsbys are above one quarter of a mile.
For today, a vigorous upper level storm system will continue to
affect the OK and TX Panhandles with a variety of weather
elements. All short range models, including the 00Z GFS which has
been further north on its track the last couple days, are in
agreement that this storm system will move along the Interstate
40 corridor into the wrn TX Panhandle early this morning, then
turn newd along HWY 60 into nw OK by early this afternoon. Based
on this forecast track, highest pops overall were placed in the OK
Panhandle with lowest non-mentionable values in the far srn TX
Panhandle. Snowfall accumulations appear to be greatest across the
OK Panhandle, with a couple inches possible. The nw TX and parts
of the far nrn TX Panhandle may have up to one inch of snowfall
accumulation, with little to no accumulation elsewhere in the TX
Panhandle. Short range models continue to suggest a high wind
threat across the region today, and have retained the High Wind
Warning issued earlier for the TX Panhandle until 6 PM today. The
combination of similar wind speeds across the OK Panhandle plus
the possibility of a couple inches of snowfall accumulation may
cause near whiteout conditions for at least a few hours,
primarily over northern sections of Cimarron, Texas, and Beaver
counties up against the CO and KS state lines. Also, some concern
that snow falling in sern CO east into western KS may actually
blow into parts of the OK Panhandle due to the expected strong
winds and reduce vsbys accordingly. Based on the above and after
coordinating with surrounding offices, have decided to convert
Winter Weather Advisory issued earlier to a Blizzard Warning for
the OK Pnhndl until 6 PM today with emphasis on the northern parts
of each county in the OK Pnhdl being most impacted.
Rapidly improving conditions are expected by sunset this evening
with no plans to extend any highlights past 6 PM today. A return
to dry weather is forecast from Sunday through Friday. Utilized
Superblend model consensus for all weather elements during this
time period as most time and effort was spend in the first 5
periods of this fcst pckg.
02
&&
.AMA Watches/Warnings/Advisories...
TX...High Wind Warning until 6 PM CST this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
Duro Canyon...Potter...Randall...Roberts...Sherman...
Wheeler.
Dense Fog Advisory until 6 AM CST early this morning for the
following zones: Armstrong...Carson...Collingsworth...
Donley...Gray...Hansford...Hemphill...Hutchinson...
Lipscomb...Ochiltree...Roberts...Wheeler.
OK...Blizzard Warning until 6 PM CST this evening for the following
zones: Beaver...Cimarron...Texas.
&&
77/02Hazardous Weather Outlook National Weather Service Amarillo TX 437 AM CST Sat Feb 23 2019 OKZ001>003-TXZ001>020-317-232200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 437 AM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Light snow is expected to develop across the Oklahoma Panhandle and northwest Texas Panhandle this morning before ending later this afternoon. Total snowfall accumulations up to 2 inches are expected across the Oklahoma Panhandle, with up to 1 inch accumulation possible in the northwest and parts of the far northern Texas Panhandle. Areas of blowing snow along with strong northwest winds of 30 to 40 mph with gusts up to 60 mph will likely reduce visibilities to as low as one quarter of a mile at times across northern parts of Cimarron, Texas, and Beaver counties in the Oklahoma Panhandle, where a Blizzard Warning is in effect until 6 PM CST today. In addition, very windy conditions are expected today across the Texas Panhandle. Sustained northwest winds of 30 to 40 mph with gusts up to 60 mph are anticipated. A High Wind Warning remains in effect for this area until 6 PM today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
The national radar mosaic for the moment the first event began.
21 high wind. Local standard time, as filed.
Interpolated based off of nearby reports.
Interpolated from nearest sites.
Interpolated winds from nearby obs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808027, 808029, 808031, 808032, 808034, 808035, 808040, 808042, 808043, 808046, 808050, 808051, 808052, 808053, 808054, 808056, 808057, 808060, 808061, 808062, 808064.